MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; Ventricular (assist) bypass
Model Number 107801
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 02/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3: date of event has been estimated.Manufacturer's investigation conclusion: the pump remains in use supporting the patient.A correlation between the device and the report of gastrointestinal (gi) bleeding could not be conclusively determined.Bleeding is listed in the instructions for use as a potential adverse event that may be associated with the use of heartmate ii left ventricular assist system.Gi bleeding has been previously investigated and will continue to be monitored through quality data reviews, which are conducted on production and post product signals to evaluate if products are conforming to product requirements.Review of the submitted log file showed the system operating as intended.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient was on a lower anticoagulation goal of 1.5 to 2 due to a history of gastrointestinal bleeding (gib) that started post-implantation in 2018.It has since resolved, and the patient would receive monthly octreotide injections and their hemoglobin and hematocrit levels would be monitored.This information was previously reported under mfr# 2916596-2025-04888.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23280520
Report Number2916596-2025-06395
Device Sequence Number18333364
Product Code DSQ
UDI-Device Identifier00813024011996
UDI-Public(01)00813024011996(17)201031
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/31/2020
Device Model Number107801
Device Catalogue Number107801
Device Lot Number6235290
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight119 KG